Alert archive / Wyoming / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm watch at Jan 15, 2011, 3:33 AM MST for Albany County, Carbon County, Wyoming. It took effect at Jan 15, 2011, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 15, 2011, 3:33 AM MST (10:33 UTC)
- In effect from
- Jan 15, 2011, 11:00 PM MST
- Expired
- Jan 15, 2011, 2:49 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118 WWUS45 KCYS 151033 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 333 AM MST SAT JAN 15 2011 ...WINTER STORM WATCH FOR THE SNOWY AND SIERRA MADRE RANGES TONIGHT THROUGH MONDAY MORNING... .SNOW IS EXPECTED TO BEGIN IN THE SNOWY AND SIRRA MADRE RANGES TONIGHT AND INCREASE IN INTENSITY THROUGH SUNDAY AS AN UPPER LEVEL DISTURBANCE AND FAVORABLE NORTHWEST UPSLOPE WINDS IMPACT THE AREA. WINDS ARE EXPECTED TO INCREASE TONIGHT AND BECOME QUITE STRONG SUNDAY FOR WIDESPREAD BLOWING SNOW ALONG WITH LIGHT TO MODERATE SNOW. THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MONDAY MORNING. WYZ112-114-152245- /O.NEW.KCYS.WS.A.0002.110116T0600Z-110117T1800Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 333 AM MST SAT JAN 15 2011 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING. * TIMING...FROM MIDNIGHT TONIGHT THROUGH 11 AM MONDAY * TOTAL SNOW ACCUMULATIONS...SNOW WILL INITIALLY BE LIGHT BUT MODERATE SNOW IS POSSIBLE SUNDAY THAT MAY CONTINUE THROUGH MONDAY MORNING. TOTAL STORM ACCUMULATIONS UP TO 12 INCHES ARE POSSIBLE. * WINDS/VISIBILITIES...WEST TO NORTHWEST WINDS OF 40 TO 45 MPH WITH GUSTS TO 75 MPH ARE POSSIBLE. THESE WINDS WILL COMBINE WITH THE SNOW TO PRODUCE POSSIBLE WHITEOUT CONDITIONS FROM EARLY SUNDAY MORNING THROUGH MONDAY MORNING. * IMPACTS...TRAVEL CONDITIONS ARE ANTICIPATED TO BECOME ADVERSELY IMPACTED IN FALLING AND BLOWING SNOW AFTER MIDNIGHT TONIGHT AND IS EXPECTED TO CONTINUE INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING AND DRIFTING SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
502 WWUS45 KCYS 152149 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 249 PM MST SAT JAN 15 2011 ...WINTER STORM WARNING FOR THE SNOWY AND SIERRA MADRE RANGES EARLY SUNDAY MORNING THROUGH MONDAY AFTERNOON... .SNOW IS EXPECTED TO DEVELOP OVER THE SNOWY AND SIERRA MADRE RANGES TONIGHT AND INCREASE IN INTENSITY SUNDAY AS A POTENT UPPER LEVEL STORM AND FAVORABLE NORTHWEST UPSLOPE WINDS IMPACT THE AREA. WINDS WILL INCREASE TONIGHT AND BECOME QUITE STRONG SUNDAY...PRODUCING CONSIDERABLE BLOWING SNOW ALONG WITH PERIODS OF MODERATE TO HEAVY FALLING SNOW. THESE CONDITIONS WILL CONTINUE THROUGH MONDAY AFTERNOON. WYZ112-114-160600- /O.UPG.KCYS.WS.A.0002.110116T0600Z-110117T1800Z/ /O.NEW.KCYS.WS.W.0001.110116T1200Z-110118T0000Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 249 PM MST SAT JAN 15 2011 ...WINTER STORM WARNING IN EFFECT FROM 5 AM SUNDAY TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 5 PM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...SNOW WILL INITIALLY BE LIGHT BUT WILL BECOME MODERATE TO HEAVY SUNDAY AND PERSIST THROUGH MONDAY. TOTAL STORM ACCUMULATIONS OF 8 TO 14 INCHES ARE FORECAST. * WINDS/VISIBILITIES...WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED. THESE WINDS WILL COMBINE WITH THE SNOW TO PRODUCE WHITEOUT CONDITIONS FROM SUNDAY MORNING THROUGH MONDAY MORNING. * IMPACTS...TRAVEL CONDITIONS ARE ANTICIPATED TO BECOME DIFFICULT DUE TO FALLING AND BLOWING SNOW LATE TONIGHT AND WILL CONTINUE INTO MONDAY MORNING. ROADS WILL ALSO BECOME SNOWPACKED AND ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED WITH FALLING AND BLOWING SNOW AND POOR VISIBILITIES. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ JAMSKI
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at Jan 14, 11:58 PM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Jan 14, 11:58 PM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1158 PM MST FRI JAN 14 2011 .UPDATE... WINDS AT BORDEAUX AND ARLINGTON ARE APPROACHING OR HAVE EXCEEDED WARNING CRITERIA THIS EVENING. WENT AHEAD AND ISSUED SHORT FUSED HIGH WIND WARNINGS FOR THESE LOCATIONS THROUGH 11 AM SATURDAY. DO BELIEVE WIND WILL TAPER OFF SOME SATURDAY AFTERNOON AND THEN PICK UP AGAIN SATURDAY NIGHT. CONTEMPLATING EXTENDING THE WARNING...BUT WILL LOOK OVER A FEW MORE THINGS AND DECIDE WITH THE MORNING PACKAGE. CLAYCOMB && .PREV DISCUSSION... /ISSUED 926 PM MST FRI JAN 14 2011/ UPDATE...MINOR CHANGES TO GRIDDED FORECASTS FOR THE REST OF THE NIGHT BASED ON TRENDS AND 00Z MODEL GUIDANCE. AVIATION...06Z TAFS. TONIGHT...INCREASING MID CLOUD DECK THIS EVENING ABOVE 12000 FEET AGL WITH CLOUD DECK BECOMING BROKEN. ACROSS CARBON COUNTY AND THE RAWLINS SITE...EXPECT PERIODIC MVFR CEILINGS WITH ISOLATED SNOW SHOWERS RESTRICTING VISIBILITIES TO 5 MILES AT TIMES. SCATTERED SNOW SHOWERS ACROSS THE SNOWY AND SIERRA MADRE RANGES WILL OBSCURE THE MOUNTAINS AND PRODUCE LIFR AND IFR. SATURDAY AND SATURDAY EVENING...CONTINUED BROKEN DECK OF MID CLOUDS ABOVE 12000 FEET AGL. CEILINGS RISING TO VFR AT RAWLINS. SNOW SHOWERS DECREASING IN COVERAGE ACROSS THE SNOWY AND SIERRA MADRE RANGES WITH MOUNTAINS OCCASIONALLY OBSCURED IN LIFR AND IFR CEILINGS AND VISIBILITIES. PREV DISCUSSION... /ISSUED 437 PM MST FRI JAN 14 2011/ UPDATE...SEE BELOW FOR 00Z TAF DISCUSSION. AVIATION...00Z TAFS. TONIGHT...INCREASING MID CLOUD DECK THIS EVENING ABOVE 12000 FEET AGL WITH CLOUD DECK BECOMING BROKEN. ACROSS CARBON COUNTY AND THE RAWLINS SITE...EXPECT PERIODIC MVFR CEILINGS WITH ISOLATED SNOW SHOWERS RESTRICTING VISIBILITIES TO 5 MILES AT TIMES. SCATTERED SNOW SHOWERS ACROSS THE SNOWY AND SIERRA MADRE RANGES WILL OBSCURE THE MOUNTAINS AND PRODUCE LIFR AND IFR. SATURDAY...CONTINUED BROKEN DECK OF MID CLOUDS ABOVE 12000 FEET AGL. CEILINGS RISING TO VFR AT RAWLINS. SNOW SHOWERS DECREASING IN COVERAGE ACROSS THE SNOWY AND SIERRA MADRE RANGES WITH MOUNTAINS OCCASIONALLY OBSCURED IN LIFR AND IFR CEILINGS AND VISIBILITIES. PREV DISCUSSION... /ISSUED 305 PM MST FRI JAN 14 2011/ SHORT TERM...TONIGHT THROUGH SUNDAY FAST NORTHWEST WIND FLOW ALOFT WILL CONTINUE OVER THE CWA THROUGH 00Z MONDAY AND BEYOND. ONE SHORTWAVE TROUGH MOVED ACROSS THE CWA EARLY THIS MORNING WITHIN THAT FLOW. THE NEXT SHORTWAVE TROUGH WHICH IS CURRENTLY UPSTREAM FROM WESTERN MONTANA TO OREGON EARLY THIS AFTERNOON AND WILL MOVE ACROSS THE REGION TONIGHT. THE FEATURE WILL INCREASE CLOUD COVER AND BRING SOME LIGHT SNOW TO THE HIGHER ELEVATIONS. THE NEXT SHORTWAVE TROUGH WILL MOVE ACROSS THE CWA SATURDAY NIGHT AND EARLY SUNDAY MORNING. MODELS CONTINUE TO PRODUCE MORE WIDESPREAD SNOW OVER AND NEAR THE MOUNTAINS DURING THAT TIME...WITH THE NAM SPREADING THE QPF OVER MUCH MORE OF SOUTHEAST WYOMING THAN THE OTHER MODELS. HAVE TRENDED POPS UP OVER THE WEST PART OF THE CWA SATURDAY NIGHT AND SUNDAY...WITH OROGRAPHICS TAKING OVER ON SUNDAY. AT THIS TIME...HAVE 3 TO 5 INCHES IN THE FORECAST FOR SATURDAY NIGHT AND SUNDAY WHICH IS IN LINE WITH THE HPC NUMBERS. WILL HOLD OFF ON THE ISSUANCE OF ANY WINTER HIGHLIGHTS FOR THE MOUNTAINS AT THIS TIME AS THE ACCUMULATING SNOW WILL CONTINUE INTO THE LONG TERM PART OF THE FORECAST. THE SHALLOW COLD FRONT CURRENTLY OVER NORTHERN SOUTH DAKOTA AND FAR NORTHERN WYOMING WILL CONTINUE TO SLOWLY PUSH SOUTH THROUGH EARLY TONIGHT. MODELS PLACE THE BOUNDARY OVER THE NORTHEAST THIRD OF THE CWA BY 06Z. THE BOUNDARY THEN ERODES EAST LATE TONIGHT AND SATURDAY BEFORE BEING REINFORCED AND MOVING BACK WEST AND INTO THE EAST PART OF THE CWA SATURDAY NIGHT. THE BOUNDARY WILL THEN BE PUSHED BACK EAST DURING THE DAY ON SUNDAY. TO THE EAST OF THE BOUNDARY WILL BE LOW CLOUDS...FOG...FLURRIES AND POSSIBLY FREEZING DRIZZLE. QUESTION IS WHERE THE BOUNDARY WILL ACTUALLY END UP. LAST NIGHT...THE FRONT DID NOT MAKE IT INTO THE CWA AT ALL AND WAS FURTHER EAST THAN THE MODELS INDICATED. THE WEATHER ASSOCIATED WILL BE IN THE DEEPER COLD AIR FURTHER EAST OF THE FRONT AND MAY NOT REALLY AFFECT THE CWA. WESTERLY WINDS WILL REMAIN FAIRLY STRONG ALONG AND WEST OF THE LARAMIE RANGE THROUGH SUNDAY. THE LOW LEVEL HEIGHT DIFFERENCES INCREASE AND THE SURFACE PRESSURE GRADIENT TIGHTENS FOR A BRIEF TIME TONIGHT AND THEN BECOMES FAVORABLE FOR HIGH WINDS SUNDAY AND POSSIBLY AS EARLY AS LATE SATURDAY NIGHT. ON SUNDAY...THE 700 MB WINDS INCREASE TO AROUND 60 KNOTS OVER SOUTHEAST WYOMING. WILL HOLD OFF ON THE ISSUANCE OF A HIGH WIND WATCH AS IT WILL BE MAINLY IN THE 4TH AND 5TH PERIODS. THE STRONG WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW OVER THE WEST PART OF THE CWA ON SUNDAY. LONG TERM...SUNDAY NIGHT THROUGH FRIDAY THE MAIN FORECAST CHALLENGES DURING THIS FORECAST PERIOD WILL BE WINDS...POPS AND TEMPERATURES. GENERALLY TRENDED TOWARD CONSENSUS MOS GUIDANCE. THE MID/UPPER LEVEL PATTERN WILL FEATURE A QUASI STATIONARY HIGH PRESSURE SYSTEM OVER THE EASTERN PACIFIC AND A DEEP AND PERSISTENT POLAR VORTEX OVER EASTERN CANADA. THE FLOW ALOFT BETWEEN THESE TWO SYSTEMS WILL BE NORTHWESTERLY OVER THE FORECAST AREA. THIS WILL ALLOW PERIODIC ARCTIC COLD FRONTS TO DROP SOUTH AND SOUTHEAST FROM THE CANADIAN PRAIRIES ACROSS THE NORTH CENTRAL CONUS. THERE CONTINUES TO BE CONSISTENCY FROM THE 12Z GFS AND ECMWF WITH THE TIMING OF THE FIRST COLD FRONTAL PASSAGE...BUT DIFFER IN THE POSITION OF THE FRONT. THE ECMWF HAS BEEN TRENDING FURTHER WEST THAN THE GFS...WITH THE FRONT CLIPPING THE PANHANDLE ZONES MONDAY NIGHT AND TUESDAY. PRIOR TO THE FRONT'S ARRIVAL...A TIGHT SURFACE PRESSURE GRADIENT AND 700 MB WINDS OF 50 KT WILL PRODUCE STRONG AND GUSTY WINDS FOR AREAS IN THE VICINITY OF THE LARAMIE RANGE SUNDAY NIGHT AND MONDAY. INCREASING MOISTURE AND FAVORABLE OROGRAPHIC FLOW WILL PRODUCE PERIODS OF RAIN/SNOW FOR THE LOWER ELEVATIONS WITH HIGHER ELEVATION SNOWFALL SUNDAY NIGHT THROUGH MONDAY NIGHT. SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS FOR NORTHWEST AND WEST FACING SLOPES. LITTLE OR SNOW ACCUMULATION IS EXPECTED FOR AREAS EAST OF THE LARAMIE RANGE. PRECIPITATION ENDS TUESDAY FOR ALL BUT THE MOUNTAINS IN CARBON COUNTY DUE TO MOIST NORTHWEST UPSLOPE FLOW. THE COLD FRONT THEN SURGES EAST ACROSS THE PLAINS AND MIDWEST TUESDAY AFTERNOON AND NIGHT...THEN ATTENTION IS DIRECTED TO THE NEXT STRONGER COLD FRONT WHICH LOOKS TO TAKE A MORE SOUTHWARD PATH ACROSS THE CWA PER THE ECMWF WEDNESDAY THROUGH THURSDAY MORNING...AND A GLANCING BLOW FOR THE EASTERN CWA BY THE GFS. MOISTURE ONCE AGAIN INCREASES AREAWIDE DURING THIS TIME...WITH HIGHER POPS AND QPF TARGETED FOR THE SNOWY AND SIERRA MADRE RANGES. LIKE ITS PREDECESSOR...THIS FRONT WILL THEN SLIDE EAST ACROSS THE PLAINS THURSDAY NIGHT AND FRIDAY. DRIER CONDITIONS RETURN TO ALL BUT THE SIERRA MADRE AND SNOWY RANGES WHERE ISOLATED SNOW SHOWERS WILL BE POSSIBLE DUE TO OROGRAPHIC FLOW. TEMPERATURES MONDAY AND TUESDAY WILL BE 5 TO 10 DEGREES ABOVE SEASONAL NORMALS...COOL BACK TO NORMAL WEDNESDAY AND THURSDAY...AND MODERATE BACK TO A FEW DEGREES ABOVE NORMAL. AVIATION...18Z TAF ISSUANCE AREAS OF STRATUS WILL CAUSE PERIODIC MVFR CIGS AT KRWL THIS AFTERNOON AND TONIGHT. OUTSIDE THE LOW CLOUDS OVER CARBON COUNTY...VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. SOME OF THE MODELS ARE PREDICTING PATCHY FOG AND SOME LOW CLOUDS OVER PORTIONS OF THE NEBRASKA PANHANDLE LATER TONIGHT AND EARLY SATURDAY MORNING...BUT WILL HOLD OFF UNTIL THE 18Z MODEL DATA ARRIVES. WESTERLY WINDS WILL BE GUSTING TO 30 KT OVER PORTIONS OF SOUTHEAST WYOMING THIS AFTERNOON BEFORE DIMINISHING AROUND SUNSET. THERE WILL BE PERIODS OF LIGHT SNOW OCCASIONALLY OBSCURING THE SNOWY AND SIERRA MADRE MOUNTAINS TONIGHT AND SATURDAY MORNING. FIRE WEATHER... WESTERLY SURFACE WINDS WILL GUST BETWEEN 40 AND 50 MPH THROUGH THE WEEKEND IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. SOME LIGHT MOUNTAIN SNOW WILL BE POSSIBLE AT TIMES THROUGH NEXT WEEK...WITH MUCH OF THE REST OF THE CWA DRY. TEMPERATURES WILL ALSO REMAIN MILD THROUGH NEXT WEEK WITH MINIMUM RELATIVE HUMIDITIES OVER THE SOUTHEAST WYOMING PLAINS BETWEEN 30 AND 40 PERCENT EACH DAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...HIGH WIND WARNING UNTIL 11 AM SATURDAY FOR WYZ106-WYZ110. NE...NONE. && SHORT TERM/AVIATION...WEILAND LONG TERM...JAMSKI
Hazardous weather outlook, Jan 14, 11:55 PM MST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1155 PM MST FRI JAN 14 2011 NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-105-107>109-111- 113-115-118-119-160700- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1155 PM MST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE IN SPEED SATURDAY NIGHT AND PERSIST INTO MONDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON ACROSS SOUTHEAST WYOMING AND COULD FILTER INTO THE PANHANDLE SUNDAY. THESE WINDS ARE EXPECTED TO REMAIN QUITE GUSTY THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ103-106-110-116-117-160700- NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- 1155 PM MST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO TO 45 MPH WILL OCCUR OVER MUCH OF THE LARAMIE RANGE THIS MORNING. A HIGH WIND WARNING IS IN EFFECT FOR THE ARLINGTON AND BORDEAUX AREAS THROUGH 11 AM SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE IN INTENSITY SATURDAY NIGHT AND PERSIST INTO MONDAY. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE DURING THIS TIME. THESE WINDS ARE EXPECTED TO REMAIN QUITE GUSTY THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ112-114-160700- SIERRA MADRE RANGE-SNOWY RANGE- 1155 PM MST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TONIGHT AREAS OF LIGHT SNOW OR FLURRIES WILL OCCUR OVER MAINLY THE HIGHER ELEVATIONS OF THE SNOWY AND SIERRA MADRE RANGES OVERNIGHT. UP TO AN INCH OF NEW SNOW IS POSSIBLE ABOVE 9000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE IN SPEED SATURDAY NIGHT AND PERSIST INTO MONDAY. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE DURING THIS TIME. THESE WINDS ARE EXPECTED TO REMAIN QUITE GUSTY THROUGH NEXT WEEK. ACCUMULATING SNOWS ARE ONCE AGAIN POSSIBLE SATURDAY NIGHT INTO MONDAY OVER THE SNOWY AND SIERRA MADRE RANGES. THIS SNOW...COMBINED WITH THE STRONG WINDS...COULD PRODUCE WHITE OUT CONDITIONS SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jan 15, 12:59 AM MST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1259 AM MST SAT JAN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM HIGH SUST WINDS ARLINGTON 41.59N 106.21W
01/15/2011 M40.00 MPH CARBON WY DEPT OF HIGHWAYS
GUSTS TO 50 MPH
&&
GCLAYCOMLocal storm report, Jan 15, 1:38 AM MST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
138 AM MST SAT JAN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM HIGH SUST WINDS ARLINGTON 41.59N 106.21W
01/15/2011 M43 MPH CARBON WY DEPT OF HIGHWAYS
GUSTS TO 56 MPH
&&
GCLAYCOMLocal storm report, Jan 15, 1:40 AM MST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
140 AM MST SAT JAN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HIGH SUST WINDS BORDEAUX 41.95N 104.95W
01/15/2011 M39 MPH PLATTE WY DEPT OF HIGHWAYS
GUSTS TO 50 MPH
&&
GCLAYCOMLocal storm report, Jan 15, 2:21 AM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 AM MST SAT JAN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM HIGH SUST WINDS ARLINGTON 41.59N 106.21W
01/15/2011 M46 MPH CARBON WY DEPT OF HIGHWAYS
GUSTS TO 59 MPH
&&
GCLAYCOMLocal storm report, Jan 15, 2:23 AM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
223 AM MST SAT JAN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HIGH SUST WINDS BORDEAUX 41.95N 104.95W
01/15/2011 M40 MPH PLATTE WY DEPT OF HIGHWAYS
GUSTS TO 56 MPH
&&
GCLAYCOMLocal storm report, Jan 15, 2:43 AM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
243 AM MST SAT JAN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HIGH SUST WINDS ARLINGTON 41.59N 106.21W
01/15/2011 M41 MPH CARBON WY DEPT OF HIGHWAYS
GUSTS TO 56 MPH
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 11:38 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 11 hr |
| Jan 15, 3:45 AM MST | High Wind Watch | CYS | Albany, Carbon, Converse, Laramie, Platte | 11 hr |
| Jan 15, 2:46 PM MST | High Wind Warning | CYS | Albany, Carbon, Converse, Laramie, Platte | 43 hr |
| Jan 15, 2:49 PM MST | Winter Storm Warning | CYS | Albany, Carbon | 59 hr |
Nearby
Winter Storm Watches in Wyoming, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.